Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Pittsburgh, PA

June 2, 2000Wetzel County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 5:32 PM EDT for Wetzel County, West Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 5:32 PM EDT (21:32 UTC)
Expired
Jun 2, 2000, 6:20 PM EDT
In force
48 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Wetzel County, WV

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:00 PM EDTThunderstorm WindProctor, WVThunderstorm winds downed a few large trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 5:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 022132
SVRPIT
WVC103-022215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WETZEL COUNTY IN WEST VIRGINIA

* UNTIL 620 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF NEW MARTINSVILLE...MOVING
  NORTHEAST AT 20 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:09 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 2, 5:09 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT FRI JUN 2 2000

CONTD UPDATE FOR SVR WATCH IN EXTREME SOUTHERN ZONES IN CWA.

.PBZ...
MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE
MDZ001.

OH...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES
WVZ001>004...WVZ012.

WV...SEVERE THUNDERSTORM WATCH FROM 515 PM EDT FRIDAY UNTIL 1000 PM
EDT FRIDAY FOR ZONES WVZ021>023...WVZ041.

In the hours before

Local storm report, Jun 2, 3:44 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
344 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0324 PM    NEW BRIGHTON              PA   WIND DAMAGE
06/02/00   BEAVER                         TREE DOWN

N
Local storm report, Jun 2, 3:57 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
357 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    DRESDEN                   OH   WIND DAMAGE
06/02/00   MUSKINGUM                      TREES DOWN

0345 PM    JEWETT                    OH   WIND DAMAGE
06/02/00   HARRISON                       TREE DOWN

0355 PM    WEST VIEW                 PA   .75 INCH HAIL
06/02/00   ALLEGHENY

N
Local storm report, Jun 2, 4:06 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
406 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    EVANS CITY                PA   WIND DAMAGE
06/02/00   BUTLER                         TREES DOWN

0357 PM    ALLISON PARK              PA   .5 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    IMPERIAL                  PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    FROSTBURG                 PA   .75 INCH HAIL
06/02/00   JEFFERSON

N
Local storm report, Jun 2, 4:23 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
423 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    CAMBRIDGE                 OH   WIND DAMAGE
06/02/00   GUERNSEY                       BILLBOARD DOWN

0415 PM    FORD CITY                 PA   WIND DAMAGE
06/02/00   ARMSTRONG                      TREES DOWN

0415 PM    SAXONBURG                 PA   WIND DAMAGE
06/02/00   BUTLER                         TREE DOWN

N
Local storm report, Jun 2, 4:31 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
431 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    WELLSBURG                 WV   WIND DAMAGE
06/02/00   BROOKE                         TREES DOWN

0425 PM    PENN HILLS                PA   .88 INCH HAIL
06/02/00   ALLEGHENY

0430 PM    BELMONT                   OH   1 INCH HAIL
06/02/00   BELMONT

0432 PM    INDIANA                   PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN ACROSS COUNTY

N
Local storm report, Jun 2, 5:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
526 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0204 PM    COOPERSTOWN               PA   .5 INCH HAIL
06/02/00   VENANGO

0220 PM    OIL CITY                  PA   WIND DAMAGE
06/02/00   VENANGO                        TREES DOWN

0230 PM    GREENVILLE                PA   WIND DAMAGE
06/02/00   MERCER                         TREES DOWN

0230 PM    CARROLLTON                OH   WIND DAMAGE
06/02/00   CARROLL                        TREES DOWN

0244 PM    COLUMBIANA                OH   WIND DAMAGE
06/02/00   COLUMBIANA                     POWER LINES DOWN

0300 PM    NEW PHILADELPHIA          OH   WIND DAMAGE
06/02/00   TUSCARAWAS                     TREES DOWN

0300 PM    ELLWOOD CITY              PA   WIND DAMAGE
06/02/00   LAWRENCE                       TREES DOWN

0300 PM    ELLWOOD CITY              PA   WIND DAMAGE
06/02/00   BEAVER                         TREES DOWN

0309 PM    SALINEVILLE               OH   WIND DAMAGE
06/02/00   COLUMBIANA                     TREES DOWN

0324 PM    NEW BRIGHTON              PA   WIND DAMAGE
06/02/00   BEAVER                         TREE DOWN

0325 PM    COLUMBIANA                OH   WIND DAMAGE
06/02/00   COLUMBIANA                     TREES DOWN

0345 PM    JEWETT                    OH   WIND DAMAGE
06/02/00   HARRISON                       TREE DOWN

0355 PM    WEST VIEW                 PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0357 PM    ALLISON PARK              PA   .5 INCH HAIL
06/02/00   ALLEGHENY

0400 PM    HOPEDALE                  OH   WIND DAMAGE
06/02/00   HARRISON                       LARGE TREES AND POWER
                                          LINES BLOWN DOWN.

0402 PM    IMPERIAL                  PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    FROSTBURG                 PA   .75 INCH HAIL
06/02/00   JEFFERSON

0415 PM    FORD CITY                 PA   WIND DAMAGE
06/02/00   ARMSTRONG                      TREES DOWN

0415 PM    SAXONBURG                 PA   WIND DAMAGE
06/02/00   BUTLER                         TREE DOWN

0415 PM    WELLSBURG                 WV   WIND DAMAGE
06/02/00   BROOKE                         TREES DOWN

0425 PM    PENN HILLS                PA   .88 INCH HAIL
06/02/00   ALLEGHENY

0425 PM    PERRYSVILLE               PA   1 INCH HAIL
06/02/00   ALLEGHENY

0430 PM    BELMONT                   OH   1 INCH HAIL
06/02/00   BELMONT

0432 PM    INDIANA                   PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN ACROSS COUNTY

0440 PM    WHEELING                  WV   WIND DAMAGE
06/02/00   MARSHALL                       LARGE TREES BLOWN DOWN.

0445 PM    DERRY                     PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES DOWN NEAR U.S.
                                          22

0510 PM    SCOTTDALE ARPT            PA   WIND DAMAGE
06/02/00   WESTMORELAND                   TREE DOWN

0520 PM    GREENSBURG                PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES BLOWN DOWN.

0520 PM    STAHLSTOWN                PA   WIND DAMAGE
06/02/00   WESTMORELAND                   LARGE TREES BLOWN DOWN.

0521 PM    SCOTTDALE                 PA   .75 INCH HAIL
06/02/00   WESTMORELAND

N

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:11 PM EDTSevere Thunderstorm WarningPBZBrooke29 min
Jun 2, 4:53 PM EDTSevere Thunderstorm WarningPBZMarshall37 min
Jun 2, 7:13 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker57 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.